MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50624
Medical Device Problem Codes Structural Problem (2506); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma 510k #k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During the procedure zilver stent 8cm get fully depoloyed but it looks like 4cm in length in fluoroscopy please clear the thing.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the receipt of image review on 17-feb-2023: impression: the complaint of a zilbs-635-10-8 deployed to a length of 4cm is confirmed.The increased stent density is consistent with a concertinaed stent.No conclusion concerning why the stent concertinaed can be made.
 
Event or Problem Description
Supplemental follow-up mdr report is being submitted due to the completion of the investigation on 27-mar-2023 and an update to the investigation conclusions.
 
Additional Manufacturer Narrative
Pma 510k #k163018.Device evaluation the zilbs-635-10-8 device of (b)(6) lot number involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation ¿ n/a.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.There is no evidence to suggest that the customer did not follow the instructions for use or label.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression the complaint of a zilbs-635-10-8 deployed to a length of 4cm is confirmed.The increased stent density is consistent with a concertinaed stent.No conclusions concerning why the stent concertinaed can be made.Root cause review a definitive root cause could not be determined.A possible root cause could be attributed to the delivery sheath becoming compressed by the mesh of a pre-existing stent which may have led to the stent shortening on deployment.From the images provided there was no interaction or overlap between the two stents once deployed however as per the additional questions it was revealed that the stent was deployed through the wall of an existing stent, this is taken to mean that the device was routed through the side wall of the existing stent in order to get to the target location and in doing so the cook stent delivery sheath may have been compressed by the mesh of the pre-existing stent which may have led to the stent shortening on deployment.Summary the complaint is confirmed as the failure was verified in the images.According to the initial reporter, intervention within the same procedure was required as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16213511
Report Number3001845648-2023-00058
Device Sequence Number4341421
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)250429(10)C1937877
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2025
Device Model NumberG50624
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC1937877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/23/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer12/23/2022
12/23/2022
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/16/2023
04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale